More on Min-Max Allocation
Evan L. Porteus, Jonathan S. Yormark
Management Science · 1972 · Volume 18 · Issue 9
Abstract
In a preceding paper Jacobsen [Jacobsen, S. 1971. On marginal allocation in single constraint min-max problems. Management Sci. (July).] shows that marginal allocation solves a class of discrete, single constraint, min-max allocation problems. A dual approach, to this problem is presented, based on a generalization of Jacobsen's P condition, which should prove more efficient when many marginal improvement iterations would be required. A variant of sequential search by bisection is applied, possibly augmented by an accelerated marginal allocation scheme, in which finite convergence to an optimum solution is guaranteed.
Enable JavaScript for citation tools and additional paper interactions.